MAUDE Adverse Event Report: ARTHREX INC. SCORPION SUTURE PASSER, 16 MM; ACCESSORIES,ARTHROSCOPIC

ARTHREX INC. SCORPION SUTURE PASSER, 16 MM; ACCESSORIES,ARTHROSCOPIC
Model Number AR-13990
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned, therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an ac joint repair procedure, when the surgeon was trying to pass suture in the subacromial space, the tip of the scorpion suture passer broke off.The tip of the device was not retrieved.Patient is a (b)(6) male.

Brand Name
SCORPION SUTURE PASSER, 16 MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6872390
Report Number1220246-2017-00338
Device Sequence Number718750
Product Code NBH
UDI-Device Identifier00888867015906
UDI-Public00888867015906
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 09/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAR-13990
Device Lot Number47891
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2017
Initial Report FDA Received Date09/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR